Texas, 2012

Heat in Texas, June 26, 2012

June 26, 2012 · NWS FWD · 2 events in 2 counties and zones

A 42-year-old male died from a heat stroke in Harker Heights in Bell County. The man was working outside at the time of the stroke.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
4
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A 42-year-old male died from a heat stroke in Harker Heights in Bell County. The man was working outside at the time of the stroke. Temperatures were around 105 degrees at the time. Denton County also reported 4 heat related illnesses during the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 26, 2:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 26, 2:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT TUE JUN 26 2012

.DISCUSSION...
UPPER RIDGE REMAINS IN FIRM CONTROL OF NORTH TEXAS WEATHER AND IS
RESULTING IN VERY HOT TEMPERATURES ACROSS THE REGION. TEMPERATURES
RANGE BETWEEN 100 AND 107 DEGREES WITH SIMILAR HEAT INDEX VALUES.
DEEP MIXING BY AFTERNOON HAS GENERALLY RESULTED IN DEW POINT VALUES
AROUND 60 DEGREES WHICH CONVERTS TO AROUND 20-25 PERCENT HUMIDITY.
THESE LOWER HUMIDITY VALUES ARE THE PRIMARY REASON FOR NOT ISSUING A
HEAT ADVISORY AT THIS TIME...EVEN THOUGH IT IS HOT OUTSIDE. LOWER
HUMIDITY GENERALLY MEANS THAT TEMPERATURES WILL FALL QUICKER IN THE
EVENING AFTER LOSS OF INCOMING SOLAR RADIATION. OVERNIGHT LOWS HAVE
BEEN DROPPING TO AROUND 70 DEGREES IN OUTLYING AREAS AND AROUND 75
IN URBAN AREAS. IN ADDITION...SOME SLIGHTLY DRIER AIR MAY WORK INTO
THE EASTERN COUNTIES OVERNIGHT AND INTO WEDNESDAY WHICH IS CURRENTLY
WHERE THE BEST MOISTURE IS LOCATED.

THE ONLY SYSTEM OF ANY SIGNIFICANCE TO AFFECT THE REGION IS
CURRENTLY MOVING FROM THE WESTERN GULF INTO SOUTH TEXAS. THE VERY
HOT TEMPERATURES HAS RESULTED IN A NEARLY UNCAPPED ENVIRONMENT
ACROSS THE FAR SOUTHERN COUNTIES INTO SOUTHEAST TEXAS. WEAK
FORCING FROM THE DISTURBANCE IS SUFFICIENT FOR ISOLATED
THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS ARE EXPECTED TO BE
SEVERE GIVEN MODERATE INSTABILITY AND VERY LARGE TEMP/DEWPOINT
DEPRESSIONS. DAMAGING WINDS WILL BE THE PRIMARY HAZARD ALTHOUGH
THE STRONGEST CELLS COULD PRODUCE SOME LARGE HAIL. GIVEN THE
EXPECTED ISOLATED NATURE OF THE CONVECTION WILL CONTINUE WITH THE
10 POPS ACROSS THE FAR SOUTHERN COUNTIES.

THE UPPER RIDGE WILL ACTUALLY GET SQUASHED A BIT TOMORROW AS A
STRONG TROF MOVES INTO THE HIGH PLAINS AND THE INVERTED TROF TO
THE SOUTH SLOWLY PASSES BY. IN ADDITION...WIND FIELDS WILL BECOME
MORE EASTERLY AND SOUTHEAST BY LATE AFTERNOON. THIS SUGGESTS THAT
TEMPERATURES MAY BE A DEGREE OR TWO COOLER TOMORROW AFTERNOON
ACROSS THE REGION. THE UPPER RIDGE WILL GRADUALLY BECOME CENTERED
A LITTLE FARTHER WEST OVER THE NEXT SEVERAL DAYS WHICH SHOULD
ALLOW TEMPS TO DROP BACK INTO THE UPPER 90S. YOU MAY NOT NOTICE
MUCH RELIEF HOWEVER AS MOISTURE WILL INCREASE ACROSS THE REGION
RESULTING IN HIGHER HEAT INDEX VALUES. A WEAK INVERTED TROF WILL
LINGER ACROSS CENTRAL AND NORTH TEXAS INTO THE WEEKEND WHICH MAY
ALLOW FOR SOME ISOLATED CONVECTION BUT AT THIS TIME WILL KEEP THE
FORECAST DRY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77 105  75 102  76 /   0   0   0   5   5
WACO, TX              77 105  75 103  76 /   5   5   5   5   5
PARIS, TX             69 101  69  99  73 /   0   0   0   5   5
DENTON, TX            72 103  71 101  74 /   0   0   0   5   5
MCKINNEY, TX          72 102  71 101  75 /   0   0   0   5   5
DALLAS, TX            77 106  76 102  77 /   0   0   0   5   5
TERRELL, TX           73 102  71 101  75 /   5   0   0   5   5
CORSICANA, TX         75 101  73 101  75 /   5   5   5   5   5
TEMPLE, TX            76 102  74 101  73 /  10   5   5   5   5
MINERAL WELLS, TX     72 104  72 102  74 /   0   0   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 26, 2:21 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT TUE JUN 26 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
321 PM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING...
GENERALLY SOUTHEAST OF AN ATHENS...WACO...TO LAMPASAS LINE. IF
ANY STORMS DO DEVELOP THEY WILL BE CAPABLE OF DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AFTERNOON HEAT INDEX VALUES MAY AGAIN TOP 105 DEGREES ACROSS
PARTS OF NORTH TEXAS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heat. Local standard time, as filed.

Heat, Bell

When
June 26, 4:00 PM CST
Where
Bell forecast zone
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

A 42-year-old male died from a heat stroke in Harker Heights. The man was working outside at the time of the stroke. Temperatures were around 105 degrees at the time.

Heat, Denton

When
June 26, 11:59 PM CST
Where
Denton forecast zone
Injuries
4 direct, 0 indirect
Reported by
Newspaper
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Denton County reported 4 heat related illnesses during the month of June.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Bell2012-06-2642MaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390432, 390433.